Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 80, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 28, 2004, 10:25 AM EDT for Belmont County, Monroe County, Noble County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 10:25 AM EDT (14:25 UTC)
- Expired
- Aug 28, 2004, 3:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Belmont County, OH, Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 106 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 281428
FFWPBZ
OHC013-111-121-281930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 AM EDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELMONT COUNTY IN OHIO
MONROE COUNTY IN OHIO
NOBLE COUNTY IN OHIO
* UNTIL 330 PM EDT
* AT 1021 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL IN EXCESS OF 2 AND A HALF INCHES WITH A LINE OF SHOWERS
AND THUNDERSTORMS STRETCHING ACROSS NOBLE AND BELMONT COUNTIES.
THIS LINE WILL SAG INTO MONROE COUNTY BY 11 AM. IN
ADDITION...ISOLATED REPORTS OF 4 INCHES OF RAINFALL HAS BEEN
RECEIVED IN BELMONT AND NORTHEASTERN NOBLE COUNTY.
<<CALL TO ACTION>>A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3994 8136 3995 8123 4006 8122 4015 8112
4013 8075 3973 8098 3972 8161
$$
152 follow-up statements
000 WGUS71 KPBZ 281511 FFSPBZ OHC013-111-121-281600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT SAT AUG 28 2004 ...A FLASH FLOOD WARNING CONTINUES FOR BELMONT...NOBLE AND MONROE COUNTIES UNTIL NOON EDT... EMERGENCY MANAGEMENT REPORTS NEARLY A FOOT OF WATER FLOWING OVER ROUTE 800. THE HEAVIEST RAINFALL HAS ENDED FOR THE TIME BEING OVER BELMONT COUNTY...BUT RUNOFF FROM THE MORNING RAIN WILL CONTINUE TO POND IN LOW LYING AREAS AND SWELL STREAMS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. $$ 15
000 WGUS71 KPBZ 281523 CCA FFSPBZ OHC013-111-121-281600- FLASH FLOOD STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT SAT AUG 28 2004 CORRECTION FOR EXPIRATION TIME ...A FLASH FLOOD WARNING CONTINUES FOR BELMONT...NOBLE AND MONROE COUNTIES UNTIL 330 PM EDT... EMERGENCY MANAGEMENT REPORTS NEARLY A FOOT OF WATER FLOWING OVER ROUTE 800 JUST NORTH OF BARNESVILLE IN BELMONT COUNTY. THE HEAVIEST RAINFALL HAS ENDED FOR THE TIME BEING OVER BELMONT COUNTY...BUT RUNOFF FROM THE MORNING RAIN WILL CONTINUE TO POND IN LOW LYING AREAS AND SWELL STREAMS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 9:39 AM EDT, 46 minutes earlier.
Area forecast discussion, Aug 28, 9:39 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 939 AM EDT SAT AUG 28 2004 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... UPDATE FOR FLOOD WATCH. WILL ALSO INCREASE POPS ALONG THE AXIS OF THE CURRENT RAINFALL PATTERN. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 345 AM EDT SAT AUG 28 2004 AVIATION AREA OF TSTMS MOVG SLOLY EWD ACRS E CNTRL OH CONTG TO GRADUALLY DMNSH DURG PAST HOUR OR TWO. STILL EXPECT TEMPO IFR CONDS IN TSTMS FOR PIT AND AGC DURG NEXT COUPLE OF HRS. ELSW THRU 12Z...EXPECT AREAS OF IFR CONDS IN FOG. BY LATE MRNG...EXPECT BKN CU ARND 3 THSD FT WITH IFR CONDS IN SCT TSTMS FM MID AFTN ON. SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... FIRST HALF OF SHIFT VERY BUSY WITH FLASH FLOOD WARNING FOR COLUMBIANA COUNTY OHIO. PCPN HAS ALL BUT ENDED ACROSS CWA. WE WILL CANCEL FFA THAT WAS ORIGINALLY OUT TILL 10 AM THIS AM. WE REMAIN IN THIS SOUPY AIRMASS AT LEAST INTO SUNDAY. COLD FRONT MOVES INTO CWA ON SUNDAY AND STALLS WITH TROPICAL SYSTEM ROLLING UP THE EAST COAST. WOULD EXPECT THAT A FFA WILL BE NEEDED AT SOME POINT ACROSS FA FROM NOW THROUGH SUNDAY. BUT WHERE TO PUT IT IS THE DILLEMMA. HEAVY RAIN THIS SHIFT HAS BEEN CONFINED TO A VERY SMALL AREA. WE THINK IT IS BEST TO SEE WHERE NEXT HEAVY RAIN AREA DEVELOPES WITH ASSOCIATED BOUNDARIES AND THEN GO FROM THERE WITH FFA. WENT WITH RAIN HEAVY AT TIMES IN THE ZONES TODAY AND TONIGHT. LONG TERM (MONDAY THROUGH FRIDAY)... HIGH PRESSURE BUILDS INTO CWA MONDAY AND HOLDS THROUGH FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...FLOOD WATCH UNTIL 10 PM TODAY...OHZ039>041-OHZ048>050-OHZ057-OHZ058. PA...FLOOD WATCH UNTIL 10 PM TODAY...PAZ007>009-PAZ013>015-PAZ020. WV...FLOOD WATCH UNTIL 10 PM TODAY...WVZ001. && SHORT TERM...66
Hazardous weather outlook, Aug 28, 5:06 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 AM EDT SAT AUG 28 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-290905- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 506 AM EDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLASH FLOOD WARNING IS IN EFFECT UNTIL 9 AM THIS MORNING FOR COLUMBIANA COUNTY OHIO. EXPECT SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ACROSS OUR AREA TODAY IN A VERY WARM AND HUMID AIRMASS. A FLOOD WATCH MAY BE NEEDED TODAY IN AREAS WHERE SLOW MOVING THUNDERSTORMS REPEATEDLY CROSS THE SAME AREA. THUNDERSTORMS CAN POP UP AT ANY TIME, BUT MORE LIKELY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 28, 9:06 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD WHEATLAND 41.20N 80.50W
08/28/2004 MERCER PA COUNTY EOC
FLOODING REPORTED ALONG PORTIONS OF STATE ROUTE 318 AND
HABARKA ROADS IN SHENANGO TOWNSHIPS.
0903 AM FLASH FLOOD 3 SE HERMITAGE 41.20N 80.40W
08/28/2004 MERCER PA COUNTY EOC
FLOODING ALONG INTERSTATE 80 IN WESTMIDDLESEX BORO.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:47 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Aug 28, 12:53 AM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Aug 28, 3:53 AM EDT | Flash Flood Warning | PBZ | Columbiana | 5 hr |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.